Tired all the time. Fatigue, depressed, weight gain but stable now. Don't eat much, but can't lose weight. Been on medicine for 2 years now.
I think that only you and your doctor could make the decision about removing your thyroid. It sounds like something is not working like it should, either the Synthroid or your thyroid . Again something to talk to your doc about. Be assertive about what you want and need, it is about your quality of life.
Hope you have a good outcome soon :)
Hi! I completely agree with Janie as this is far too complicated for non-professionals. Those lesions could be benign or malignant ~ a major factor in your diagnosis, treatment, and yes, possibly surgery.
I wish you all the best and I'm sure you'll make the right decision. Good luck, Wildcat
Hi Lost. Do you mean "lesions" or "nodules" on your thyroid? You should tell your doctor you would like to get your blood levels checked. I'm surprised that your doctor hasn't done an ultrasound to find out what is actually going on with your thyroid gland, or maybe he has? Maybe a different medication would help more. I take Nature-Throid for my hypothyroidism because it seems to be more effective, being that it's made from porcine glands, which makes it considered to be a natural med as opposed to synthroid which is a synthetic med. It has more that just T4 which is all that is in synthroid. It also contains T3, T2, and T1 which helps it to be more effective in absorbing it by your thyroid gland, at least that has been the case with me. You could read more about this in several books written by Mary Shoman, who also puts out a monthly newsletter to keep up with all the latest advances in treating thyroid problems.
I know what it feels like to have those very side effects that you mentioned because of having thyroid problems. I hope this helps... "G"
notLOST4ever; you have a lot of great answers here, And really it is you and the doctor to decide if your thyroid needs removal and running the right test. But if they have been adjusting your thyroid medication it takes the time to get it just right I finally got mine in good shape after a year.But even with the proper amount of thyroid does not mean you well lose weight it could have nothing to do with it if they have your thyroid levels under control. But you really have to find out what those lessons on the thyroid are which I'm sure they have ran test to make sure of what they are you need to talk to your doctor and see what the plan is.But if they just got your thyroid levels right there is a chance you could lose some weight but you never take more to try to lose weight it is very important that it is putting out the right amount.
I know I was having all kinds of trouble with mine and just in the last few weeks, they got me on the right dose after 5 different tries.and having to wait 4 to 6 weeks before they could draw blood and check my levels
hoping for the best outcome but you have to get this answer from the doctor and what they are on your thyroid and also let him or her know you are concerned about your weight and not being able to loose any weight. Chuck1957
Of course your doctor will help you decide. I had a small growth and was treated for 2 years and on medication to see if it went away or grew. It did not go away nor did it grow; however, my doctor suggested an ultra sound and then suggested removal of right side only. This I did. The growth was not malignant, but now on medication for the rest of my life. If something is not malignant now, it could become malignant later.
My growth caused super anxiety, very hyper; so, was on medication for the 2 years before right side was removed. Usually, only the affected side is removed.
Answer: I would have a biopsy to see if benign, and if so, maybe keep on right medication and not have it removed. Thyroid medication should fix tiredness, fatigue; not sure about weight gain.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Apr 2012 • 8 answers
Posted 2 Oct 2012 • 3 answers
Posted 8 Apr 2013 • 6 answers
Posted 20 Jun 2014 • 1 answer
Posted 17 Oct 2015 • 1 answer